One such commonly used medication for dermatologic and rheumatologic inflammatory conditions is hydroxychloroquine (Plaquenil), a chloroquine derivative. It is used to treat many diseases including malaria, rheumatoid arthritis and systemic lupus erythematosus. Does fibromyalgia respond to plaquenil Plaquenil et fatigue Plaquenil and muscle spasms Plaquenil peak Eye floaters also known as Posterior vitreous detachments, PVD are little “cobwebs” or specks that float about in your field of vision. They can take on many different forms including dark spots, bugs, strands, or squiggly lines that drift with or without eye moving. In Sjögren’s, Plaquenil is used to treat many symptoms of Sjögren’s including fatigue, joint symptoms of arthritis and arthralgias joint pain, dry mouth and dry eyes. Similar to its use in systemic lupus erythematosus, many clinicians feel that it is useful in reducing general Sjögren’s “disease activity.” Eye irritation. Redness in the whites of your eyes or irritations on your eyelids can be caused by medications such as Aricept taken to improve cognitive loss, Cardizem heart disease, Enduron heart disease and Voltaren rheumatoid arthritis, osteoporosis. Floaters and other visual disturbances. It is imperative that patients and physicians are aware of and watch for this drug’s ocular side effects. Retinal toxicity from hydroxychloroquine is rare, but even if the medication is discontinued, vision loss may be irreversible and may continue to progress. Plaquenil and eye floaters Will you have Eye floaters with Plaquenil - eHealthMe, The Risk of Retinal Toxicity with Plaquenil Plaquenil crohn's diseaseHydroxychloroquine effect on eyesHydroxychloroquine sulfate costMethotrexate plaquenil sulfasalazine Hey gang. I've been on Plaquenil, 400 mg/daily, since October 2018—so 3+ months now. I seem to be taking it well, not having any major adverse. Strange/concerning eye phenomena floaters, squiggly.. Medications that Hurt Your Eyes - Irlen. Rx Side Effects New Plaquenil Guidelines and More.. I have floaters too. My eye doctor can actually see them in my eye and said it had nothing to do with the plaquenil. He said that he has never seen anyone on plaquenil which have been manywho have had the eye problem associated with it. I would try not to worry. Melissa Hi I have been on PLaquenil for about 3 months and have been having floaters esp when out in the sun, the Dr says my eyes are ok. I was just wondering if anyone else had this and if it went away aith time. Thanks a lot. - Thanks I appreciate it. I just got a prescription for steroid drops, so I hope it helps, thanks! It is a derivative chloroquine, also an antimalarial agent which has a much higher risk of toxicity. Plaquenil can rarely cause a retinal problem involving the central visual area, or macula. Retinal toxicity from Plaquenil is rare, but even if the medication is discontinued, vision loss may be irreversible and may continue to progress.